Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have bowel problem, sticky stool, frequent bowel movements. Taking Norflox. Suggest treatment

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
deardoc i have chronic problem with my bowels,i always feel movement in my bowl,when i go to toilet i see my stool is sticky and floating,i go totoilet atleast 3 r more times a day,its a kind of nuisance wen i travel.i take norflox tz orornidazole tablets,for few weeks its good,but the problem returns back after few days,kindly suggest a treatment
Posted Tue, 11 Sep 2012 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Charles S Narasi 1 hour later
I am assuming that you have had the problem for over six
months or more since you say the condition is chronic.
You describe the consistency of the stool as sticky and floating.
Eventhough for some, going to the bathroom three times a day
may be normal, your situation seems to be different. I am not
sure if you have also been losing wieight. Looks like you have been
taking Metronidazole and Norfloxacin which is an antibiotic belonging
to quinolones family. If you were put on these after your stool
was checked for bacteria or parasites, I am sure your doctor told
you take these for a definite period of time. Since you do feel better
when you take these drugs, possibility of infection is still there. You
may have to have your stool re-tested.
But, foamy, sticky and greasy stools are suggestive of poor digestion
of fat in your diet. This can happen with poorly working pancreas or
problem with some portions of the small intestine.
If you have not had any X-ray studies of the small bowel, I recommend
that you get that. Also, have the lab check your stool for blood and fat.
These will give us further clues as to what might be going on.In the mean
time you can start taking some Probiotics that would put good bacteria
in your system.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor